The Health Ministry of Israel recently said it is currently investigating a small number of occurrences of heart inflammation as Pfizer COVID-19 vaccine side effect although it has not drawn any conclusions yet.
Global News reported that according to Pfizer, it had not observed a higher rate of occurrence than would typically be expected in the general public.
In a statement emailed to the news agency over the weekend, Pfizer verified that they are "aware of the reports of myocarditis" in people who received the Pfizer-BioNTech COVID-19 vaccine.
As specified in the statement, over 260 million people all over the world have now received the said COVID-19 vaccine and the company has not observed a higher rate of the condition. A causal association with the vaccine has not been proven, the statement also indicated.
Severe negative occurrences not related to, but close in timing to vaccination, the statement added, is likely to take place at the same rate in vaccinated people as they would in the general populace.
Cases of Myocarditis After Second Dose
With the vast number of people vaccinated at present though, Pfizer said that the benefit-risk profile of the vaccine stays positive.
Nachman Ash, pandemic response coordinator of Israel said, an initial study presented tens of cases of myocarditis occurring among over five million vaccinated individuals, primarily after receiving their second dose.
Ash explained that it was not clear if this was extraordinarily high and if it was associated with the vaccine. Most of these cases were reported among individuals up to 30 years old.
The coordinator added that the Health Ministry is currently investigating if there is an access in morbidity and if it can be attributed to the vaccines.
Ash, who discussed about the issue in an interview on the radio, and during a news conference, cited it as a 'question mark' and stressed that the Health Ministry has yet to come up with any conclusions.
Myocarditis and Pfizer-BioNTech COVID-19 Vaccine
Identifying the link, he elaborated, would be hard since myocarditis, as Mayo Clinic describes, is a condition that frequently goes away minus complications. It can result from a variety of viruses and it should be noted that the same number of cases were reported in the past years.
News agency Reuters asked Pfizer about the review, in which the company said that it is in constant contact with the Health Ministry of Israel to review the vaccine data.
Specifically, the company said it is aware of the observations of Israel of myocarditis that predominantly occurred in a population of young men who had been given the Pfizer-BioNTech COVID-19 vaccine.
To date, no evidence has been identified yet at this time to conclude that the condition is a risk linked to the use of Pfizer-BioNTech COVID-19 vaccine.
Post-Market Safety and Efficacy
According to Nadav Davidovitch, director of the school of public health at the Ben Gurion University of Israel, even if an association between the myocarditis cases and the vaccine were determined, it does not appear to be severe enough to discontinue administration of the COVID-19 vaccine.
He added that a situation that needs to be looked into, and there is a need to wait for a final report, but in a provisional analysis, it appears the risk of falling ill from COVID-19 is much higher compared to adverse events of the vaccine. Aand the risk of the co-called 'peri/myocarditis' after the vaccine is "low and temporary."
The website of Health Canada specified that the agency is carefully observing the post-market safety, as well as the efficacy of authorized vaccines for COVID-19.
The agency was not able to verify right away if any cases of heart inflammation had been reported in the country, although the website indicated that COVID-19 has been linked to the development of inflammatory response in some individuals, and autoimmune phenomena, as well, even though whether these take place more frequently in those who have autoimmune conditions remains unclear.
A similar report is shown on Cliente Espanol Musica's YouTube video below: